MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HEALIX AV PK 5.5 TAPE BLUE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SARL HEALIX AV PK 5.5 TAPE BLUE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222365
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in australia that during a rotator cuff repair procedure on (b)(6) 2021, it was observed that the healix av pk 5.5 tape blue anchor device failed to advance due to deformation of cortical thread.According to the report, the anchor was spinning within the hole and noted that the first cortical thread was deformed.Another like device was used to complete the procedure with a two minute delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information provided, it was reported that during a rotator cuff repair while using a 5.5mm healix advance¿ peek anchor with permatape¿ suture, blue, the anchor failed to advance due to deformation of cortical thread.The anchor was spinning within owled hole, they inspected threads and noted first cortical thread was deformed.The complaint device is not being returned, therefore unavailable for a physical evaluation.However a photo was provided by the customer.Upon reviewing the photo it could be observed that one of the threads is damaged due to a bone hole friction.A manufacturing record evaluation was performed for the finished device 5l45131 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result of the photo, this complaint can be confirmed.The possible root cause for this issue can be attributed to an incorrect bone preparation and bending force applied at the moment of insertion.As per ifu-115830 bone stock must be adequate to allow proper and secure anchor placement.Incomplete insertion or poor bone quality may result in anchor pullout.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.Device history lot :there were no was no non conformance regarding this lot.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
HEALIX AV PK 5.5 TAPE BLUE
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key11293834
Report Number1221934-2021-00416
Device Sequence Number3845891
Product Code MBI
UDI-Device Identifier10886705027996
UDI-Public10886705027996
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number222365
Device Catalogue Number222365
Device Lot Number5L45131
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR